Alert archive / Michigan / Small Craft Advisories in 2016
Small Craft Advisory 39, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Jun 15, 2016, 3:47 PM EDT. It took effect at Jun 16, 2016, 6:00 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2016, 3:47 PM EDT (19:47 UTC)
- In effect from
- Jun 16, 2016, 6:00 AM EDT
- Expired
- Jun 16, 2016, 10:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
779 WHUS73 KDTX 151947 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 347 PM EDT WED JUN 15 2016 ...NORTHEAST WINDS AROUND 20 KNOTS OVER SAGINAW BAY TOMORROW MORNING... .EAST WINDS WILL PREVAIL THROUGH LATE TONIGHT AS LOW PRESSURE DROPS FROM WISCONSIN INTO MICHIGAN. SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE THIS AFTERNOON AND EVENING, HOWEVER CONFIDENCE IS NOT HIGH IN DEVELOPMENT, AND COVERAGE IS EXPECTED TO BE SCATTERED AT BEST. A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS WILL EXIST LATE TONIGHT THROUGH EARLY THURSDAY MORNING. ANY STORMS THAT DO DEVELOP MAY BECOME SEVERE. WINDS WILL TURN NORTHEAST THURSDAY AS THE LOW DROPS INTO SOUTHEAST MICHIGAN. THIS WILL BRING A PERIOD OF STRONGER NORTHEAST WINDS OVER LAKE HURON, ESPECIALLY FOR SAGINAW BAY WHERE WINDS WILL FUNNEL. A SMALL CRAFT ADVISORY IS NOW IN EFFECT TOMORROW FOR ALL OF SAGINAW BAY AND THE NEARSHORE WATERS FROM PORT AUSTIN TO HARBOR BEACH AS WINDS AND WAVES INCREASE. WINDS AND WAVES WILL DECREASE DURING THE LATE EVENING THURSDAY AS CANADIAN HIGH PRESSURE BUILDS INTO THE AREA. AFTER A DAY WITH NUMEROUS SHOWERS AND A FEW THUNDERSTORMS THURSDAY, THE HIGH WILL BRING RELATIVELY QUIET CONDITIONS FRIDAY AND THROUGH THE WEEKEND. LHZ421-422-441-160800- /O.NEW.KDTX.SC.Y.0039.160616T1000Z-160617T0200Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI- 347 PM EDT WED JUN 15 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 10 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 10 PM EDT THURSDAY. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 22 KNOTS FROM THE NORTHEAST WITH GUSTS UP TO 26 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 4 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 11 AM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 5 PM EDT THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SF
3 follow-up statements
447 WHUS73 KDTX 160737 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 337 AM EDT THU JUN 16 2016 ...ELEVATED WINDS AND WAVES TODAY... .WIDESPEAD SHOWERS WITH A CHANCE OF THUNDERSTORMS WILL EXIST FOR MUCH OF TODAY WITH THE LOW PRESSURE SYSTEM ONLY SLOW TO PEEL OUT OF THE STATE. WINDS WILL QUICKLY TURN TO THE NORTHEAST THIS MORNING AS THE LOW PRESSURE CENTER GATHERS DIRECTLY OVER SOUTHEASTERN MICHIGAN AND DIGS INTO LAKE ERIE. THE PROXIMITY OF THE SOURTHERN BASIN OF LAKE HURON INCLUDING SAGINAW BAY TO THE SURFACE LOW MEANS A PERIOD OF STRONGER NORTHEAST WINDS WILL FUNNEL DOWN THE BAY AND BE FELT ONSHORE. A SMALL CRAFT ADVISORY REMAINS IN EFFECT. WINDS AND WAVES WILL DECREASE DURING THE LATE EVENING TODAY AS CANADIAN HIGH PRESSURE BUILDS INTO THE AREA. EXTREMELY QUIET MARINE CONDITIONS ARE EXPECTED FRIDAY AND THROUGH THE UPCOMING SUMMER WEEKEND. LHZ421-422-441-170200- /O.CON.KDTX.SC.Y.0039.160616T1000Z-160617T0200Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI- 337 AM EDT THU JUN 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 23 KNOTS FROM THE NORTHEAST WITH GUSTS UP TO 25 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 4 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 12 PM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 12 PM EDT THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JVC
698 WHUS73 KDTX 161949 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 349 PM EDT THU JUN 16 2016 ...WIND AND WAVES SUBSIDING THIS EVENING... .LOW PRESSURE SYSTEM CENTERED OVER WESTERN LAKE ERIE WILL SLOWLY MOVE SOUTHEAST WHILE HIGH PRESSURE BUILDS IN FROM THE NORTHWEST. DRIER AIR WILL FILTER IN ON A NORTHEASTERLY FLOW BETWEEN THESE TWO SYSTEMS. WINDS OF 10 TO 20 KNOTS WILL GRADUALLY DECREASE OVERNIGHT AS SURFACE GRADIENT LOOSENS. HIGH PRESSURE AND WEAK SURFACE GRADIENT WILL THEN PREVAIL FRIDAY THROUGH SATURDAY WITH GENERALLY LIGHT WINDS THAT WILL VEER TO THE SOUTHWEST SATURDAY. SOUTHWEST FLOW WILL THEN INCREASE SUNDAY AHEAD OF NEXT SYSTEM THAT WILL EFFECT THE LAKES STARTING MONDAY. LHZ421-422-441-170200- /O.CON.KDTX.SC.Y.0039.000000T0000Z-160617T0200Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI- 349 PM EDT THU JUN 16 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 20 KNOTS FROM THE NORTHEAST WITH GUSTS UP TO 25 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EDT THURSDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 PM EDT THURSDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ SF
316 WHUS73 KDTX 170148 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 948 PM EDT THU JUN 16 2016 ...SMALL CRAFT ADVISORIES WILL EXPIRE AT 10 PM... .WINDS AND WAVES WILL CONTINUE TO SUBSIDE AS LOW PRESSURE PULLS AWAY FROM THE AREA. BUILDING HIGH PRESSURE WILL BRING QUIET CONDITIONS THROUGH THE WEEKEND. LHZ421-422-441-170300- /O.EXP.KDTX.SC.Y.0039.000000T0000Z-160617T0200Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI- 948 PM EDT THU JUN 16 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 10 PM EDT THIS EVENING. $$ HLO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 15, 3:36 PM EDT, 11 minutes earlier.
Area forecast discussion, Jun 15, 3:36 PM EDT, 11 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
336 PM EDT WED JUN 15 2016
.DISCUSSION...
The focus over the next 24-36 hours is on the track of the upper
level low/cold pool (-12 c at 500 mb) currently centered over/near
the western tip of Lake Superior. Mid level dry slot and warming out
ahead of this feature is expected to limit convective activity for
the rest of the day into this evening, as we struggle to bypass low
level cap. Even with the 12z nam indicating more reasonable dew pts
around 70 degrees, and MLCAPES around 2000 J/kg late today, no
qpf/convection is indicated. However, will still hold onto isolated
severe threat if any enhanced low level convergence allows a cell or
two to go up, as cape and 0-6 km remains substantial with still
areas of backed surface flow.
Good forcing/height falls will overspread southeast Michigan
overnight into tomorrow morning, which is expected to support a good
coverage of showers and thunderstorms. Mid level lapse rates (700-
500 mb) are weak, mostly under 6 C/KM, so chances for severe are
quite low after midnight as daytime surface/low level instability
wanes, except toward the Ohio border where low level moisture
advection/pooling looks to be maximized as nose of 35 knot low level
jet pushes through in the 7-12Z time frame.
The circulation at the surface and aloft will track through
southeast Michigan tomorrow. MUCAPES less than 1000 J/KG will
support a chance of non-severe thunderstorms. Still sufficient
moisture (PW values 1.5+ inches) and deep warm layer to support
heavy rainfall, especially on northeast flank of the circulation.
Pronounced upper level ridge remains on track to build into the
Central Great Lakes Friday-Saturday, as 500 mb heights increase to
around 590 dam. Low level northeast flow emitting from surface high
over Eastern Great Lakes will keep humidity levels on the low side
for June Standards and mute the warmup slightly, holding maxes in
the 80s, as temperatures rise from the morning lows in the 50s for
most part.
The ridge that was in place over the area for the weekend will start
to move east by the beginning of next week as troughing works in
over the region. A couple of shortwaves are expected to move
through the flow allowing for chances of precipitation later Monday
and into Tuesday. The area will remain in the longwave trough
through the remainder of the extended forecast. As far as temps,
Monday looks to be the warmest as highs reach near 90 degrees before
slightly cooler air works in bringing temps back down into the 80
degree range.
The ridge that was in place over the area for the weekend will start
to move east by the beginning of next week as troughing works in
over the region. A couple of shortwaves are expected to move
through the flow allowing for chances of precipitation later Monday
and into Tuesday. The area will remain in the longwave trough
through the remainder of the extended forecast. As far as temps,
Monday looks to be the warmest as highs reach near 90 degrees before
slightly cooler air works in bringing temps back down into the 80
degree range.
&&
.MARINE...
East winds will prevail through late tonight as low pressure drops
from Wisconsin into Michigan. Showers and thunderstorms are still
possible this afternoon and evening, however confidence is not high
in development, and coverage is expected to be scattered at best. A
better chance for showers and thunderstorms will exist late tonight
through early Thursday morning. Any storms that do develop may
become severe. Winds will turn northeast Thursday as the low drops
into Southeast Michigan. This will bring a period of stronger
northeast winds over Lake Huron, especially for Saginaw Bay where
winds will funnel. A small craft advisory is now in effect tomorrow
for all of Saginaw Bay and the nearshore waters from Port Austin to
Harbor Beach as winds and waves increase. Winds and waves will
decrease during the late evening Thursday as Canadian high pressure
builds into the area. After a day with numerous showers and a few
thunderstorms thursday, the high will bring relatively quiet
conditions Friday and through the weekend.
&&
.PREV DISCUSSION...
Issued at 200 PM EDT Wed Jun 15 2016
AVIATION...
Patch of lower clouds that have developed along a warm front were
just west of terminals at 1730Z. Drier air in the low levels has
been trying to mix these clouds out, but some of them will survive
into the terminals through about 19-20Z. Diurnal cu field looks to
be setting up around 2500 ft behind the front per upstream
observations. Not sure if coverage will be enough to classify as BKN
however, and drier air should gradually allow these ceilings to
rise. Latest thought, which is supported by most hi-res model runs,
is that the atmosphere will remain too stable this afternoon to
support anything more than an isolated coverage of showers and
thunderstorms. Have removed TEMPO group from TAFs and will utilize
amendments if satellite or radar becomes more supportive of
convection reaching terminals.
Another round of showers and thunderstorms is possible tonight as an
area of upper level low pressure settles into the area. This would
be most likely to impact TAF sites between 06Z and 12Z, moving from
west to east. Numerous showers and a few thunderstorms are
then expected tomorrow as the low remains overhead.
For DTW...Ceilings are a little uncertain this afternoon as low
clouds move towards the area while drier air in the mixed layer also
tries to erode them. Ceilings between 1500-2500 feet are possible
through 20Z...before a more solid SCT-BKN 2500-4000 ft deck fills in
within the warm sector later this afternoon. Best potential for
showers and thunderstorms this afternoon and evening looks to remain
south of DTW.
//DTW Threshold Probabilities...
* Low for ceiling 5000 ft or less today. Medium late tonight.
* Low for thunderstorm development this afternoon (21 to 00Z) and
tonight (06 to 09Z).
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Beach Hazards Statement from Thursday morning through Thursday
evening FOR MIZ048-049-055.
Lake Huron...Small Craft Advisory from 6 AM to 10 PM EDT Thursday FOR LHZ421-422-
441.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&
DISCUSSION...SF/SS
MARINE.......HLO
AVIATION.....HLO
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Jun 15, 10:33 AM EDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1033 AM EDT WED JUN 15 2016 MIZ047>049-053>055-060>063-068>070-075-076-082-083-161445- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 1033 AM EDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS DEVELOPING THIS AFTERNOON INTO TONIGHT. A ISOLATED SEVERE THREAT REMAINS LATE TODAY INTO THIS EVENING...WITH HAIL ONE INCH OR SLIGHTLY LARGER AND DAMAGING WINDS TO 60 MPH BEING THE PRIMARY HAZARD. THERE IS A VERY LOW RISK OF A TORNADO. STORM MOTION WILL BE EAST AT 20 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED THIS AFTERNOON AND TONIGHT DUE TO LIMITED COVERAGE. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-161445- LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 1033 AM EDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS DEVELOPING THIS AFTERNOON INTO TONIGHT. A ISOLATED SEVERE THREAT REMAINS LATE TODAY INTO THIS EVENING...WITH HAIL ONE INCH OR SLIGHTLY LARGER AND DAMAGING WINDS TO 60 MPH BEING THE PRIMARY HAZARD. STORM MOTION WILL BE EAST AT 20 KNOTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE). SF
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 3:52 PM EDT | Beach Hazards Statement | DTX | Bay, Huron, Sanilac | 30 hr |
Nearby
Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.